MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS ITEC PRELOADED 1-PIECE IOL; MONOFOCAL IOLS
Model Number PCB00
Medical Device Problem Codes Crack (1135); Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 03/21/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Implant and explant dates: if implanted or explanted; give date: not applicable, the information provided reasonably suggests the lens was inserted and removed.(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the pcb00 intraocular lens (iol) was cracked with torn haptic when inserting into the eye.There was patient contact, but no injury occurred.The physician performed an incision enlargement and a suture was used.There was no patient anatomy issue.No additional information provided.
 
Additional Manufacturer Narrative
Device available for evaluation? yes.Returned to manufacturer on: 04/26/2018.Device returned to manufacturer? yes.Device evaluation: the complaint unit was received in its original folding carton.The plunger was observed in a fully advanced position and locked.The cartridge was correctly engaged into the device.No assembly error and/or defect related to manufacturing process was observed.Visual inspection under microscope magnification was performed.The pushrod of the delivery system was exposed out of the cartridge tip.Lack of lubricant material was observed in the device.The lens was received out of the device and inside a little plastic bag.The lens was cut in pieces.The condition in which the returned product was received is consistent with a product that was previously handled and prepared for a surgical process.Based on the analysis there is no indication of product quality deficiency.The customer's reported issue of a cracked lens was not confirmed.However, the lens was received cut in pieces.Manufacturing record review: manufacturing record review of the production order and related document revealed that the product was manufactured and released according to specification.There was no discrepancy found during the review.A search revealed that no other complaint was received from this production order.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS ITEC PRELOADED 1-PIECE IOL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA 92705
MDR Report Key7451734
Report Number2648035-2018-00591
Device Sequence Number18863956
Product Code HQL
UDI-Device Identifier05050474558137
UDI-Public(01)05050474558137(17)210105
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/05/2021
Device Model NumberPCB00
Device Catalogue NumberPCB0000135
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/26/2018
Initial Date Received by Manufacturer 03/26/2018
Supplement Date Received by Manufacturer05/01/2018
Initial Report FDA Received Date04/23/2018
Supplement Report FDA Received Date05/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;